MAUDE Adverse Event Report: RICHARD WOLF GMBH; FLEX. GRASP. FORCEPS 6.6FR WL 550MM

RICHARD WOLF GMBH; FLEX. GRASP. FORCEPS 6.6FR WL 550MM
Model Number 8736685
Medical Device Problem Code Material Twisted/Bent (2981)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/17/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The results of the device investigation: rwmic investigation report device evaluation, form 5020 (13), date: 11/02/2022 the device had been tested functionally and mechanically.The reported condition was confirmed and the device meet specifications.The device was investigated in the responsible department and tested according to test procedure document: tp-339 rev 00.Reported condition findings: bend in pull-rod approximately 2 inches from distal tip.Bend is only apparent when attempting to open jaws as it produces a pronounced curvature in the distal end of the instrument.Probable root cause: user error.Probable root cause rationale: a bend in the pull-rod is most commonly caused by attempting to remove a flexible instrument from a sheath at a sharp angle to the sheath.Instead of gently curving, the pull-rod and flexible tube will fold around the edge of the sheath.Once bent, the pull-rod catches on the flexible metal tube around it and the length of the distal side of the bend cannot move freely.Recommended product disposition: scrap.Rwgmbh will submit a follow-up report if new information becomes available.
 
Event or Problem Description
Rwmic reference complaint no.(b)(4).On (b)(6) 2022, it was reported to richard wolf medical instruments corp.(rwmic) by a user facility representative regarding product id# 8736.685, sn (b)(4).Initial information was "the jaw will not open." additional information reported by the user facility representative: (complaint data collection questionnarie repair customer service) "sometimes the jaw opens, sometimes it doesn't." will the device be returned? yes.Was the device being used on a patient when the reporting issue occurred? yes.Was there any injury or illness to the patient due to the reported issue? no.Was there any injury or illness to any other personnel due to the reported issue? no.Did the issue cause a delay in the procedure being performed? yes.Did the delay put the patient at risk? no.Was there a similar back-up device available for use? no.Was the scheduled procedure completed? no.Additional informations provided by user facility representative: (email, dated october 26, 2022) how long was the procedure delayed? the procedure was delayed for one week.What actions were being done during the delay? the patient was scheduled for a stent removal.Did the patient require any additional treatment during the delay or will require another procedure as the result of the delay? the patient did require another procedure to remove the stent.Please confirm there was no similar back-up device available.There was no similar back-up device available.Please confirm the procedure was not completed.The procedure was not completed at the time of the instrument failure, it was completed at a later date.Why was the procedure not completed? the procedure was not completed because the stent could not be removed by the grasper.What was the patient outcome? the patient had the stent removed at a later date, but the initial procedure was delayed.Rwmic mdr awareness date: (b)(6) 2022.Also, the purpose of this submission is to report the results of the device evaluation.
 
Additional Manufacturer Narrative
Follow-up report #1 is to provide fda with the results of the due diligence for patient information.The following fields have new information: b4, b5, g3, g6, h2, and h10.Results of due diligence for patient information: the initial reporter was contacted via email on (b)(6).2022 to collect patient information.The initial reporter replied with no available information can be provided.Dates of reporter contact: 1st attempt: (b)(6).2022 via email.Reply received: (b)(6).2022 - no patient information available rwgmbh will submit a follow-up report if new information becomes available.
 
Event or Problem Description
Richard wolf medical instruments corp.(rwmic) reference complaint no.(b)(4).The purpose of this submission is to report the results of due diligence for patient information.See h10.

Brand Name
NA
Common Device Name
FLEX. GRASP. FORCEPS 6.6FR WL 550MM
Manufacturer (Section D)
RICHARD WOLF GMBH
pforzheimer strasse 32
d-75438 knittlingen, germany
GM 
Manufacturer Contact
pforzheimer strasse 32
d-75438, knittlingen, germany 
MDR Report Key15760358
Report Number9611102-2022-00058
Device Sequence Number15509250
Product Code FCL
UDI-Device Identifier04055207020289
UDI-Public04055207020289
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 12/19/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Model Number8736685
Device Catalogue Number8736.685
Device Lot Number4500356576
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/31/2022
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/31/2022
Supplement Date Received by Manufacturer12/10/2022
Initial Report FDA Received Date11/09/2022
Supplement Report FDA Received Date12/19/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/12/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown